Glad to hear the side effects have been minimal so far but there is still 28 weeks left to do if you are going 48 weeks. Some do not get hit hard when starting and it seems that your one of the lucky ones. If you should go through the rest of treatment with minimal sides who is to say you will have any post side effects when you finish. Luck of the draw I guess.
I honestly believe that it isn't so bad for me because I exercise an hour and a half a day or more. I am miserable, though. Some days I don't know what end is up, but I refuse to let it beat me, I think that you've got two choices, it beats you or you beat it. I am choosing the latter. I am afraid though that they don't know enough or aren't telling you what will happen AFTER a year of these meds. I want to know. I don't want to trade Hep C for heart problems, cancer or god forbid feeling worse than I did before I started Treatments. I am afraid, very afraid. Need some positive feed back from those who have gone the distance and are HEP C free, I need to know it will be worth it to continue.
I did the tx for 23 wks.I started feeling better in a few wks. I stopped mid Dec 09. Now I feel normal again. I feel like I never had tx. Maybe you will be as lucky. There is hope.
Hi Ms Butterfly,
Welcome to the discussion group. I’m glad to hear you’re not getting slammed with side effects so far; hopefully, this trend will continue throughout your treatment, and you’ll be able to put this behind you soon.
A quick history; I was diagnosed in 2004 with genotype 1 with stage 3-4 fibrosis. The doc felt I was probably transitional to cirrhosis; I had hepatosplenomegaly on ultrasound.
I treated with Pegasys the first time, but relapsed shortly after treatment; I hadn’t cleared until week twenty, so this was somewhat expected.
I treated again in 2006 with Pegintron; this time, I used 2000mg/day riba, and squeezed the vial to get >200µg/week interferon. I also treated for 96 consecutive weeks; this time I was successful, thank goodness. I’ve been off treatment now since August ’08, and am now SVR.
I didn’t get overly ill during Tx; my blood values were reasonably good, and never required Procrit or Neupogen.
Like you, I was tolerant of exercise; I managed to walk vigorously here every day for the first 12-14 months during my second treatment; after that, some moderate depression set in, concentration became difficult, and I slowed down. I was taking classes at the local community college too; I stopped classes towards the end as well.
Unlike many reported experiences here, I felt physically good within two or three weeks post treatment; although I did experience some significant depression. I had used Lexapro throughout treatment, and stopped at the same time as treatment was completed; this might have been premature, and contributed to my post treatment depression.
Now, nearly 1.5 years afterwards, everything is back to normal, as far as I can tell. I have type 2 diabetes; this actually is better in terms of management; I no longer require insulin, although I still take oral anti-diabetic pills. My eyesight has improved; I was 20/40 throughout Tx; last week, the ophthalmologist said my eyesight is 20/30. Possibly due to better blood sugar management?
All in all, I have absolutely no regrets looking back; if for some reason I had to repeat the experience, I’d to it again; grudgingly, but yes, I’d do it again :o).
I sincerely hope you sail through this, and move on with your life. I applaud you for a positive attitude, and your ability to continue your fitness regime.
Take good care; and good luck
Bill, thanks, that is encouraging, especially since I have NO LIVER DAMAGE. Dr. gave me a pretty positive feeling that my liver is in fantastic shape, which makes me believe i'll beat this thing after the 48 weeks. Gonna keep hanging in and stay on this site. It helps to talk with people who understand what I am going through. My husband has been great, but he has no idea how it really feels.